I just started taking Myorisan (a generic for Accutane) on the 8th of October, two days ago. My doctor prescribed it to me because I've got a lot of acne scars. My acne isn't particularly severe, I've just got a ton of scars.
I've got some concerns regarding Accutane. I've talked to my doctor about them. But I'd like to talk to other people about them, too.
I haven't experienced many side effects yet. I think I'm breaking out slightly worse, though I've been told it's normal.
I am currently taking 20mg twice a day for a total of 40mg each day. Next month, assuming all goes well, I will be taking 40mg twice a day for a total of 80mg each day.
Anyway, here are my concerns:
-Pressure in the brain: The idea of it scares the hell out of me. I know it's rare, but it scares me regardless. I understand that signs of this are bad headaches and blurry vision and some others. But my vision was already bad before I started taking accutane. I also got headaches a lot even before taking accutane, as I have a bit of a caffeine addiction. I'm afraid I might mistake the side effects actually caused by pressure in the brain for the headaches I used to get, or vice versa. I'm also a little confused about the severity of the headache associated with pressure in the brain. I've read several places that it is a "Severe headache", and my doctor even described it as "the worst headache of your life", yet the booklet she gave me simply says "bad headache". I get headaches that I'd describe as "bad" all the time, even before starting accutane (and if you've had a caffeine problem you know what I'm talking about).
-Slowing of growth: I'm only 16 years old, 5 foot 4 inches, and 113 pounds (and I'm a guy if you're wondering). I'm short for my age. Certainly I'd hope to keep growing. But what I'd like to know, is the slowing/ stunting of growth permanent, or does it go away after treatment? My doctor pretty much said it's hard to tell. Anyone have any experience with this kind of thing?
-Blurry vision: It was my understanding that it was a side effect in many people taking accutane, yet I've been hearing that if you have blurry vision, it could be a sign of pressure in the brain. I've also heard that the blurry vision is usually associated with dry eyes
-Weightlifting: I lift weights. I love to do it. Does this put me at any greater risk for joint pain or stunted growth? My doctor said it shouldn't be a problem, though she did seem slightly concerned when I mentioned that we max out in my weightlifting class.
I don't expect you to know the answers to all of these. I'm just looking to talk to people about this. It's a comfort thing. I'm excited, but I'm also scared. So badly do I want this treatment to go well. I'm taking every bit of advice into consideration.
Edited by KellerMan, 10 October 2013 - 04:55 PM.